Message Boards » Food and Nutrition

TOPIC: Can B12 cause migraines?

← Previous 1 2 Next →
← Previous 1 2 Next →
 
Ic_disabled_photos
Topic has been inactive for 30 days or more and images have been disabled.
Display All Images
May 28, 2012 3:34 PM
I don't think so.. we took my boyfriends kid to the doctor for chronic migraines and he prescribed B12..
  8432356
May 28, 2012 3:41 PM
QUOTE:

I don't think so.. we took my boyfriends kid to the doctor for chronic migraines and he prescribed B12..
  8432356
May 28, 2012 3:42 PM
Sorry .. On second thought I think it was B2 so disregard my earlier comment
  8432356
May 28, 2012 3:45 PM
I take a multivitamin that contains 75mcg B12.

I am a *former* migraine sufferer, also, but I have since overcome these massive headaches. I got a lot of help from this book: "Heal Your Headaches" by Dr. David Buchholz.
February 26, 2013 10:50 AM
Ya'll might want to look into MTFHR genetic mutations. That's where you have a genetic "kink" and can't methylate your B vitamins. It can disrupt metabolic pathways and cause migraines, chronic fatigue, aches and pains, etc. The fix is to balance your hormones with timing of meals but also supplementing with methylated forms of B's. You also have to play with it because you may be an over methylator or under methylator. This would require a different balance of folate, niacin, and B12 along with other precursors. Ask your practitioners if they are trained in this genetic issue. They may not be up to date on this science.
May 10, 2013 8:55 AM
I also get migraines and have been taking Topamax for over 5 years. It helped in the beginning but I was tired all the time (not from the meds, that's just me) so I thought I would try B-12 Energy Gummy vitamins. They are wonderful for the energy but my migraines also starting increasing so my neurologist increased my Topamax gradually, now I'm on the max dose. But I still get anywhere from 15-25 migraines a month. It's a terrible way to live. He has put me on everything from Imatrex, Maxalt, OTC drugs, You name it, I've tried it. But I was reading conflicting articles online the other day about B-12 being good for migraines, some say yes, some say no. I stopped taking B-12 over a week ago and haven't had a migraine or no tension in my neck or shoulders since. That is the longest I have gone without one in at least 9 months. I'm a happy girl....although tired :)

My question to you is....Do you have adverse reaction to other medications? Such as Benadryl, does it make you hyped up or does it knock you out? Same with Nyquil? If so, maybe you have an adverse reaction to B-12 and so do I. Maybe that's why it causes us to get migraines when taking it instead of preventing them. Just saying......
May 10, 2013 10:01 AM
I take a B 100 Complex daily and I have never had an issue.

For me, headaches come down to my calorie intake. One thing I've learned from tracking my calories here over time, I can't eat less than 1600 calories a day or else I get a severe headache (not a migraine but not a pop a tylenol and feel better one either.)
July 15, 2013 12:50 AM
This is a very old thread but I thought it worthwhile to chime in.

Yes, absolutely, I get pounding headaches from any of the B vitamins. I've tried multiple brands, dosages and combinations.

Although they are of great use to probably a majority of people for increasing energy and relieving headaches/migraines, unfortunately some people suffer the exact opposite effect. A person's body chemistry can be annoyingly particular with regard to supplements and medications.
October 7, 2013 7:59 AM
B vitamins were causing my headaches and migraines. I had been taking B12, B6, folic acid, and/or folate.

I started taking B vitamins (folic acid, B6, and B12) originally to prevent seasonal affective disorder / depression when living at a very high latitude (with over 20 hours of darkness per day). Then I started getting migraines. I started taking more B vitamins (and more faithfully), which made the migraines even worse. I had even switched to different versions of B12 and used the metafolin version of folate.

I did read about the sensitivities to the various forms (based on genetics) and the possibilty of a reaction to the "wrong" form or crowd out where the wrong form interferes with ability to use the correct form.

I am sensitive to MSG, and if I eat too much of it, I will get a headache. But otherwise, since stopping B vitamin supplements, my migraines, head fog, and headaches have stopped.

After totally cleaning my diet of any/all offending chemicals, I stopped taking vitamins and my migraines have subsided.
October 7, 2013 10:23 AM
It might cause migraines for you. According to my neurologist, they aren't quite sure what causes migraines, but they know something that triggers it for one person may not trigger it for another.

For me, I supplement about 700mg Mg and it kills off my migraines.
October 7, 2013 10:33 AM
QUOTE:

B12 deficiency can cause migraines... should be getting the reverse situation. Maybe it's something else in the multiviamin??



This. My Dr. had me on b12 because of my migraines to try to stop them.
  4691731
January 10, 2014 6:47 AM
I just start taking 2500 mcg B-12 today and notice that I developed a severe headache during night as I slept. I am wondering if this due to the fact that I took it is so late in the afternoon and should be more preferred first thing in the morning. After reading similar reports that the B-12 helps with headache condition makes me curious as to why research has claims it does help headache conditions. Oh well maybe someone can better answer the reasoning and mystery to these issued now reported.
February 22, 2014 5:49 AM
I started B12 shots for energy and they seem to trigger migraines. I have always migraines but thought I was crazy for thinking B12 triggered them.
March 19, 2014 10:49 PM
My daughter gets really bad migraines from B Complex vitamins which was ironic because I was giving them to her to prevent migraines. She is also sensitive to MSG and foods high in tyramine such as aged cheese. I am trying to figure out which vitamin is the culprit. I thought it might be the niacin.

Message Boards » Food and Nutrition

Posts by members, moderators and admins should not be considered medical advice and no guarantee is made against accuracy.